Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

How can I minimise the wearing off symptoms


  • Please log in to reply
7 replies to this topic

#1 Appa

Appa

    Newbie

  • Members
  • Pip
  • 8 posts

Posted 21 November 2012 - 05:56 AM

Doctor
I am dx with PD in 2008. From 2011 I started taking Madopar 200mg/50mg. From last week my neurologist put me on Stalevo 200/50/200mg four times a day. Very effective. But I am suffering from severe end of the dose wearing off symptoms for about two hrs. How can I minimise the wearing off symptoms. Will this go away with time?

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,867 posts
  • LocationUniversity of Florida

Posted 21 November 2012 - 08:07 AM

Usually we pay attention to intervals and move the dosages closer together to avoid wearing off (you may need to add a dose at the end of the day as you shrink intervals). Be careful on the switch as you may not require the dosage increase and comtan (Stalevo) he/she gave you. It could be that the low dose given more frequently is effective. I would discuss these options with your doc.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#3 Appa

Appa

    Newbie

  • Members
  • Pip
  • 8 posts

Posted 29 November 2012 - 01:17 AM

Doctor

I take Stalevo 9am ,12pm , 3pm, and 6 pm. No problem during this period. My problem is three hrs after my last dose. That is around 9pm. Severe wearing off symptoms (shaking of my left leg voluntary movement my left hand fingers). This will last for two hours till 11PM. After that I am normal. What can I do to minimise this symptoms.

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,867 posts
  • LocationUniversity of Florida

Posted 29 November 2012 - 04:51 AM

Quite simply redose with Stalevo at 9PM. You should ask your doc.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#5 miracleseeker

miracleseeker

    Advanced Member

  • Members
  • PipPipPip
  • 1,106 posts

Posted 29 November 2012 - 09:14 AM

Wouldn't that be too much Comtan? Could she take Sinemet at 9pm instead?

#6 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,867 posts
  • LocationUniversity of Florida

Posted 01 December 2012 - 07:51 AM

In our experience under physician supervision it is ok, but it must be tailored to the patient. You and your doc can find the best solution. Good luck.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#7 ryan

ryan

    Advanced Member

  • Members
  • PipPipPip
  • 103 posts
  • LocationAustralia

Posted 06 December 2012 - 12:46 AM

Hi Dr, The original poster said severe withdrawel started about 9 pm and lasted till 11 pm, then goes back to normal. Why does the problem right itself after 2 hours and not taking further medication {if you see what I`m getting at}?
Thanks.
ryam.
[

#8 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,867 posts
  • LocationUniversity of Florida

Posted 06 December 2012 - 07:18 AM

I am actually not sure. Usually when this occurs late in the day (which we have seen in a few patients), we make a few medication adjustments (before this time and after) and it resolves.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users